Alert archive / California / Beach Hazards Statements in 2020
Beach Hazards Statement 6, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Jul 4, 2020, 2:24 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jul 4, 2020, 7:33 AM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2020, 2:24 AM PDT (09:24 UTC)
- In effect from
- Jul 4, 2020, 7:33 AM PDT
- Expired
- Jul 5, 2020, 8:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WHUS46 KEKA 040924 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 224 AM PDT Sat Jul 4 2020 CAZ101-103-104-109-042300- /O.NEW.KEKA.BH.S.0006.200704T0924Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 224 AM PDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...A long period westerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening.. . * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Stay a safe distance from the water along beaches, rocks, jetties, piers, and other waterside infrastructure. Remain out of the water to avoid hazardous swimming conditions. Never turn you back to the ocean. && $$
6 follow-up statements
059 WHUS46 KEKA 041435 CCA CFWEKA Coastal Hazard Message...CORRECTED National Weather Service Eureka CA 735 AM PDT Sat Jul 4 2020 CAZ101-103-104-109-042300- /O.COR.KEKA.BH.S.0006.200704T1433Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 735 AM PDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...A long period southerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening.. . * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Stay a safe distance from the water along beaches, rocks, jetties, piers, and other waterside infrastructure. Remain out of the water to avoid hazardous swimming conditions. Never turn you back to the ocean. && $$
570 WHUS46 KEKA 042148 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 248 PM PDT Sat Jul 4 2020 CAZ101-103-104-109-050600- /O.CON.KEKA.BH.S.0006.000000T0000Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 248 PM PDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...A long period southerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening. * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
081 WHUS46 KEKA 050405 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 905 PM PDT Sat Jul 4 2020 CAZ101-103-104-109-051245- /O.CON.KEKA.BH.S.0006.000000T0000Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 905 PM PDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...A long period southerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening. * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
557 WHUS46 KEKA 051027 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 327 AM PDT Sun Jul 5 2020 CAZ101-103-104-109-051830- /O.CON.KEKA.BH.S.0006.000000T0000Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 327 AM PDT Sun Jul 5 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...A long period southerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...Through this evening. * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
940 WHUS46 KEKA 051817 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1117 AM PDT Sun Jul 5 2020 CAZ101-103-104-109-060300- /O.CON.KEKA.BH.S.0006.000000T0000Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1117 AM PDT Sun Jul 5 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...A long period southerly swell will bring a threat of sneaker waves to area beaches. * WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...Through this 8 PM evening. * IMPACTS...Potential sneaker waves may create locally hazardous conditions at area beaches. Steep beaches will have a higher risk of sneaker wave activity with greater wave run-up onto beaches. Large waves will also wash over jetties and rock outcroppings that normally stay dry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
900 WHUS46 KEKA 060246 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 746 PM PDT Sun Jul 5 2020 CAZ101-103-104-109-060400- /O.EXP.KEKA.BH.S.0006.000000T0000Z-200706T0300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 746 PM PDT Sun Jul 5 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 2:38 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 2:38 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 238 PM PDT Fri Jul 3 2020 .SYNOPSIS...Near seasonal temperatures and dry weather will persist for the next seven days. Coastal areas will see a continued marine influence with nighttime and morning low clouds and patchy fog and clearing skies by each afternoon. && .DISCUSSION...After morning low clouds and some patchy, mostly light fog, skies have cleared across most of the area as of this writing. The exceptions are a few lingering clouds just inland from Humboldt Bay and a few fair weather cumulus clouds over portions of eastern Trinity County. Conditions will remain generally unchanged for the next week, with nearly seasonal temperatures and dry conditions. Nighttime stratus and patchy fog will develop each day over the coastal waters and adjacent land areas as well as up the major river valleys. This will burn off quickly during the mid to late morning hours each day with the strong summer sun. The GFS depicts a weak shortwave diving SE toward the N part of the area by Thursday, brining a slight chance of showers to the extreme N, but other long range models are less bullish with this scenario. Have opted to keep rain chances at a silent 10 percent or less during that time period. /SEC && .AVIATION...Stratus has mostly dissipated as of early afternoon along the Redwood Coast, leaving VFR conditions in place at KCEC and KACV. Stratus and patchy fog are expected to redevelop around sunset, with conditions at the coastal terminals returning to IFR/LIFR through Saturday morning as marine cloudiness continues to follow a typical summertime diurnal trend. Clouds may linger a bit longer on Saturday as the marine layer deepens in response to increased troughing, but should still scatter out during the afternoon. Meanwhile, KUKI and other interior airfields look to remain solidly VFR through the TAF period and beyond. /CB && .MARINE...A moderate northerly wind regime will remain in place over the coastal waters through the holiday weekend, with locally stronger winds south of Cape Mendocino. Opted to hoist a new Small Craft Advisory for the southern nearshore zone through Sunday morning as model and observational trends suggest the stronger winds and steeper seas prompting the advisory over the outer waters will also be found closer to shore over the next few days. Also issued a new advisory covering the northern outer zone. This is driven mainly by sea states as winds will remain lighter north of the Cape but short period seas will continue to satisfy low end advisory criteria. Generally light winds and calmer seas will be found over the northern nearshore waters. Only minor changes are expected over the next week as the large scale pattern of troughing over the Pacific Northwest and high pressure encompassing the southern CONUS and subtropical Pacific continues to promote moderate northerlies across the coastal waters of NW CA. /CB && .FIRE WEATHER...Critically low relative humidity values are forecast to occur this weekend over interior portions of NW CA, with poor recoveries expected within the thermal belt located across mid to upper mountain and ridge slopes of Lake, Trinity, and far interior Mendocino counties. In addition, model guidance shows winds becoming gusty out of the W-NW during the afternoon hours, with gusty winds persisting at ridgetop level through late night, particularly across Lake and E Mendocino counties. The dry airmass and locally gusty winds will increase fire weather conditions Saturday and Sunday. Will continue to highlight this area with a FWF headline, but no watches or warnings are anticipated at this time. /SEC && .BEACH HAZARDS...An enhanced long period southerly swell on the order of about 4 feet at 19 seconds will enter the waters tonight and persist through Sunday evening. This could lead to slightly increased sneaker wave potential this weekend on mainly south facing beaches, however the continued presence of a modest NW swell and wind-driven, short period wave energy will serve to mitigate a greater threat. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 6 AM Sunday for PZZ455-470-475. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 3, 3:32 AM PDT, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PDT Fri Jul 3 2020 CAZ101>115-041045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 332 AM PDT Fri Jul 3 2020 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in California, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.